| Model Number |
BB11E54R1 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/24/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device evaluation summary: upon receipt in our quality analysis lab, visual inspection showed no outward signs of any damage.The device had a test mark, which confirmed the vrv was tested prior to distribution.Functional testing of the returned device was performed at 0.5 l/min.The instructions for use provides an approximation for first time use of negative and positive pressures to open the umbrella relief valves at 0.5 l/min blood flow are approximately -205 mmhg and 318 mmhg.Our results indicated the negative pressure umbrella opened at -222 mmhg and the positive pressure umbrella valve opened at 330 mmhg verifying the functionality for the valves for the returned device.The acceptable function of the umbrella valves also confirms the duck bill valve functioned as intended.The device appeared to operate as expected.During the operation of the device there was no leaking observed.Conclusion: reason for return was not confirmed.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received information that during use of a custom tubing pack, the customer reported that midway through the procedure the, vrv-100 in the ¿yellow¿ aortic root vent line stopped functioning.No flow would pass through it.At the same time the valve began to leak.The valve was cut out and replaced with a straight connector to complete the procedure. there was no patient impact associated with this event.Medtronic received additional information which confirmed that the vrv-100 itself leaked.5 ml or less of blood was lost due to leak, and a transfusion was not required.
Additional Manufacturer Narrative
Conclusion: the complaint is unconfirmed for the valve not functioning.There was no observed damage to the device and performance testing indicated that the device functioned as intended.After evaluation it was determined there was no product failure.The device history record was not reviewed as product analysis found no evidence of manufacturing issues with the returned device.Trends for issues with this device are monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.